Export file:

Format

  • RIS(for EndNote,Reference Manager,ProCite)
  • BibTex
  • Text

Content

  • Citation Only
  • Citation and Abstract

A diffusive SIS epidemic model in a heterogeneous and periodically evolvingenvironment

1 School of Mathematical Science, Yangzhou University, Yangzhou 225002, China
2 School of Mathematics and Statistics, Hexi University, Zhangye 734000, China

Special Issues: Spatial dynamics for epidemic models with dispersal of organisms and heterogenity of environment

To explore the impact of the periodic evolution in habitats on the prevention and control of the infectious disease, we consider a diffusive SIS epidemic model in a heterogeneous and periodically evolving domain. By assuming that the evolving domain is uniform and isotropic, the epidemic model in a evolving domain is converted to the reaction diffusion problem in a fixed domain. The basic reproduction number, which depends on the evolving rate of the domain and spatial heterogeneity, is defined. The driving mechanism of the model is obtained by using the principal eigenvalue and the upper and lower solutions method, and a biological explanation of the impact of regional evolution on disease is given. Our theoretical results and numerical simulations show that small evolving rate benefits the control of the infectious disease.
  Figure/Table
  Supplementary
  Article Metrics

References

1. L. J. S. Allen, B. M. Bolker, Y. Lou, et al., Asymptotic profiles of the steady states for an SIS epidemic reaction-diffusion model, Discrete Contin. Dyn. Syst. Ser. A, 21 (2008), 1–20.

2. E. J. Crampin, Reaction Diffusion Patterns on Growing Domains, PhD thesis, University of Oxford, 2000.

3. E. J. Crampin, E. A. Gaffney and P. K. Maini, Reaction and diffusion on growing domains: scenarios for robust pattern formation, Bull. Math. Biol., 61 (1999), 1093–1120. 222

4. E. J. Crampin, E. A. Gaffney and P. K. Maini Mode-doubling and tripling in reaction-diffusion patterns on growing domains: a piecewise linear model, J. Math. Biol., 44 (2002), 107–128.

5. E. J. Crampin, W. W. Hackborn and P. K. Maini, Pattern formation in reaction diffusion models with nonuniform domain growth, Bull. Math. Biol., 64 (2002), 747–769.

6. E. J. Crampin and P. K. Maini, Modelling biological pattern formation: the role of domain growth, Comm. Theor. Biol., 6 (2001), 229–249.

7. P. van den Driessche and J. Watmough, Reproduction numbers and sub-threshold endemic equilibria for compartmental models of disease transmission, Math. Biosci., 180 (2002), 29–48.

8. Y. Du and Z. Lin, Spreading-vanishing dichotomy in the diffusive logistic model with a free boundary, SIAM J. Math. Anal., 42 (2010), 377-405.

9. J. Ge, K. I. Kim, Z. G. Lin, et al., A SIS reaction-diffusion-advection model in a low-risk and high-risk domain, J. Differential Equations, 259 (2015), 5486-5509.

10. H. Gu, Z. Lin and B. Lou, Different asymptotic spreading speeds induced by advection in a diffusion problem with free boundaries, Proc. Amer. Math. Soc., 143 (2015), 1109–1117.

11. S. B. Hsu and Y. Lou, Single phytoplankton species growth with light and advection in a water column, SIAM J. Appl. Math., 70 (2010), 2942–2974.

12. W. Huang, M. Han and K. Liu, Dynamics of an SIS reaction-diffusion epidemic model for disease transmission, Math. Biosci. Eng., 7 (2010), 51–66.

13. D. H. Jiang and Z. C. Wang, The diffusive logistic equation on periodically evolving domains, J. Math. Anal. Appl. 458 (2018), 93–111.

14. C. X. Lei, Z. G. Lin and Q. Y. Zhang, The spreading front of invasive species in favorable habitat or unfavorable habitat, J. Differential Equations, 257 (2014), 145–166.

15. C. X. Lei, H. Nie, W. Dong, et al., Spreading of two competing species governed by a free boundary model in a shifting environment, J. Math. Anal. Appl., 462 (2018), 1254–1282.

16. H. C. Li, R. Peng and F. B.Wang, Varying total population enhances disease persistence: Qualitative analysis on a diffusive SIS epidemic model, J. Differential Equations, 262 (2017), 885–913.

17. Z. G. Lin and H. P. Zhu, Spatial spreading model and dynamics of West Nile virus in birds and mosquitoes with free boundary, J. Math. Biol., 75 (2017), 1381–1409.

18. C. V. Pao, Stability and attractivity of periodic solutions of parabolic systems with time delays, J. Math. Anal. Appl., 304 (2005), 423–450.

19. T. J. Poole and M. S. Steinberg, Amphibian pronephric duct morphogenesis: segregation, cell rearrangement and directed migration of the Ambystoma duct rudiment, Development, 63 (1981), 1–16.

20. S. Sun, L. Pu and Z. Lin, Dynamics of the logistic harvesting model with infinite delay on periodically evolving domains, Commun. Math. Biol. Neurosci., 2018 (2018), 19 pages.

21. Q. Tang and Z. Lin, The asymptotic analysis of an insect dispersal model on a growing domain, J. Math. Anal. Appl., 378 (2011), 649–656.

22. Q. Tang, L. Zhang and Z. Lin, Asymptotic profile of species migrating on a growing habitat, Acta Appl. Math., 116 (2011), 227.

23. C. Tian and S. Ruan, A free boundary problem for Aedes aegypti mosquito invasion, Appl. Math. Model., 46 (2017), 203–217.

24. M. Wang, The diffusive logistic equation with a free boundary and sign-changing coefficient, J. Differential Equations, 258 (2015), 1252–1266.

25. M. Wang and Y. Zhang, Dynamics for a diffusive prey-predator model with different free boundaries, J. Differential Equations, 264 (2018), 3527–3558.

26. W. D.Wang and X. Q. Zhao, Basic reproduction numbers for reaction-diffusion epidemic models, SIAM J. Appl. Dyn. Syst., 11 (2012), 1652-1673.

27. N. Waterstraat, On bifurcation for semilinear elliptic Dirichlet problems on shrinking domains, Springer Proc. Math. Stat., 415 (2014), 240–246.

28. X. Q. Zhao, Dynamical System in Population Biology, Second Edition, CMS Books in Mathematics /Ouvrage de Mathmatiques de la SMC, Springer, Cham, (2017).

29. Y. Zhao and M. Wang, A reaction-diffusion-advection equation with mixed and free boundary conditions, J. Dyn. Differ. Equ., 30 (2018), 743–777.

© 2019 the Author(s), licensee AIMS Press. This is an open access article distributed under the terms of the Creative Commons Attribution Licese (http://creativecommons.org/licenses/by/4.0)

Download full text in PDF

Export Citation

Article outline

Show full outline
Copyright © AIMS Press All Rights Reserved